Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

July 17, 2011Chippewa County, Kandiyohi County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 17, 2011, 12:29 PM CDT for Chippewa County, Kandiyohi County, Minnesota. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2011, 12:29 PM CDT (17:29 UTC)
Expired
Jul 17, 2011, 1:30 PM CDT
In force
61 min
Issued by
NWS Twin Cities, MN

Counties Chippewa County, MN, Kandiyohi County, MN

The radar

The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 12:30 PM CDTTSTM WND DMG1 Sse Montevideo, MNBRANCHES AT THE TOP OF TREES UP TO 6 INCHES IN DIAMETER BROKEN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5378 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WWUS83 KMPX 171729
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1229 PM CDT SUN JUL 17 2011

MNZ054-056-057-064-065-171830-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-RENVILLE-YELLOW MEDICINE-
1229 PM CDT SUN JUL 17 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHIPPEWA...KANDIYOHI...
LAC QUI PARLE...RENVILLE AND YELLOW MEDICINE COUNTIES THROUGH 130 PM
CDT...

AT 1227 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTHEAST OF MONTEVIDEO...OR 9 MILES WEST OF
MAYNARD. THIS STORM WAS MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MONTEVIDEO.
  ASBURY.
  MAYNARD.
  CLARA CITY.
  RAYMOND.
  PRINSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4523 9494 4488 9477 4481 9574 4502 9587
TIME...MOT...LOC 1729Z 257DEG 26KT 4492 9564

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:51 AM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jul 17, 6:51 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
651 AM CDT SUN JUL 17 2011

.AVIATION... /12Z TAF ISSUANCE/

IFR BR/FG PREVALENT ACROSS THE REGION THIS MORNING WITH DEW POINTS
BETWEEN 75 AND 79 DEGREES. EXTENSIVE STRATUS AS WELL BUT MAINLY
ALONG AND NORTH OF I-94 WHERE A SURFACE TROUGH EXISTS. LOW
CONFIDENCE FORECAST GOING FORWARD. THE BR/FG/STRATUS SHOULD
IMPROVE/LIFT THIS MORNING AS SSE WINDS INCREASE. THE CU RULE IS
RATHER NEGATIVE SO A PERIOD OF BKN 015-025 QUITE POSSIBLE MID TO
LATE MORNING. THE MAIN CONCERN HOWEVER IS CONVECTIVE CHANCES TODAY
AND TONIGHT. A SHORT WAVE HAS WORKED NE OVERNIGHT ACROSS SD AND IS
PROGGED TO MOVE ACROSS MN TODAY. AC/AS ASSOCIATED WITH THIS
FEATURE IS ABOVE THE CAP AND NEARING WEST CENTRAL MN. SPC
MESOANALYSIS SHOWS US BEING VERY UNSTABLE. THIS SHORT WAVE AND
FRONTOGENESIS ABOVE MAY BE ENOUGH TO ESTABLISH SOME CONVECTION.
THIS IS THE SCENARIO SEEN WITH THE 00Z NMMWRF AND TO SOME DEGREE
THE LATEST HRRR. ON THE OTHER HAND...SEVERAL MODELS AND THE ARWWRF
TAKE CONVECTION CURRENTLY OVER NORTHERN ND AND DRIVE IT SOUTHEAST
ACROSS THE TAF SITES DURING THE AFTERNOON AND EARLY EVENING.
FORWARD PROPAGATING CORFIDI VECTORS ARE GREATER THAN 60 KNOTS.
CURRENT DCAPE ANALYSIS IS CLOSE TO 2000 J/KG OVER US. HENCE...ONE
WAY OR ANOTHER...THERE SHOULD BE SOME STORMS TODAY. THOSE THAT
DEVELOP MAY BECOME SEVERE QUICKLY ALONG WITH TORRENTIAL RAINS. IN
THE WAKE OF THE ACTIVITY TONIGHT...MORE LOW CEILINGS AND
VISIBILITIES LIKELY WITH THE TROPICAL AIRMASS OVERHEAD.

KMSP...MVFR VISIBILITY WILL BE SLOW TO IMPROVE THIS MORNING WITH
THE VERY HIGH DEW POINTS IN PLACE. KEPT MVFR OR LOWER CEILINGS OUT
THIS MORNING WITH ONLY SCT CONDITIONS INDICATED. SOME POTENTIAL
FOR BKN MVFR CEILINGS LATE IN THE MORNING/EARLY AFTERNOON WITH THE
NEGATIVE CU RULE. INDICATED VCSH AFTER 18Z WITH THUNDER CHANCES
INSERTED FROM 21Z-02Z USING A BLEND OF VARIOUS MODEL TRENDS.
ANOTHER CHANCE FOR STORMS LATE IN THE NIGHT/MONDAY MORNING.

&&

.DISCUSSION... /ISSUED 300 AM CDT SUN JUL 17 2011/

MAIN WEATHER STORY FOR THE FORECAST CONTINUES TO BE THE EXPECTED
HEAT AND HUMIDITY... WHICH LOOK TO BRING HEAT INDICES OF 105-110
TO MOST OF THE AREA THROUGH MIDWEEK. HOWEVER... THERE ARE ALSO
SOME CONCERNS WITH REGARD TO CONVECTION AND POSSIBLE SEVERE
WEATHER LATER TODAY INTO TONIGHT... WITH SOME LINGERING CHANCES
FOR CONVECTION AT LEAST OVER THE NORTHERN PART OF THE AREA THROUGH
THE FIRST PART OF THE WEEK AS WE WILL LIKELY CONTINUE TO SEE
CONVECTIVE COMPLEXES WORK THEIR WAY AROUND THE PERIPHERY OF THE
UPPER RIDGE. MAIN THEME ON THE LARGE SCALE THROUGH THE FORECAST
PERIOD WILL BE FOR THE EXPANSIVE UPPER RIDGE CURRENTLY OVER THE
CENTRAL CONUS TO REMAIN ANCHORED IN PLACE THROUGH MIDWEEK BEFORE
BEING DEPRESSED SOUTHWARD AND FLATTENED SOME DURING THE SECOND
PART OF THE WEEK INTO THE UPCOMING WEEKEND AS SHORTWAVE ENERGY
CURRENTLY OVER WESTERN ALASKA DIVES SOUTH INTO THE TROUGH OFF THE
WEST COAST AND MANAGES TO PROPAGATE EASTWARD ALONG THE US/CANADA
BORDER DURING THE THURSDAY-SATURDAY TIME FRAME. HOWEVER... BEFORE
THAT OCCURS WE WILL DEAL WITH A PROLONGED PERIOD OF HEAT AND
HUMIDITY ACROSS THE AREA... WITH WEAK DISTURBANCES MOVING AROUND
THE UPPER RIDGE PERIODICALLY BRINGING CHANCES FOR PCPN AS THEY
INTERACT WITH A WARM FRONTAL BOUNDARY LINGERING IN THE AREA AS
WELL AS POSSIBLE CONVECTIVELY PRODUCED BOUNDARIES WHICH WILL BE
AROUND. THE VARIOUS MODEL SOLUTIONS OFFER MYRIAD SOLUTIONS IN
TERMS OF WHEN AND WHERE PCPN MIGHT OCCUR... WHICH IS NOT
SURPRISING GIVEN THE CONVECTIVE NATURE OF WHATEVER WILL BE
OCCURRING AND HOW THAT MAY OR MAY NOT BE WELL HANDLED... BOTH IN
TERMS OF ACTUAL DEVELOPMENT AND SUBSEQUENT FEEDBACK INTO THE
FORECAST. FOR NOW... FOLLOWED THE PATH OF LEAST RESISTANCE...
WHICH IS ESSENTIALLY A BLEND OF THE GOING FORECAST TOGETHER WITH A
CONSENSUS APPROACH OF THE AVAILABLE GUIDANCE. MADE FEW CHANGES
BEYOND MONDAY... WITH MAIN CHANGES BEING IN THE SHORTER TERM
FORECAST FOR TODAY AND TONIGHT.

DEEP CONVECTION CURRENTLY OVER NORTHERN MINNESOTA LOOKS LIKE IT
WILL AVOID HAVING A DIRECT IMPACT ON THE FORECAST AREA... ALTHOUGH
OUTFLOW FROM IT COULD WORK TO DEVELOP STORMS IN THE NORTHERN PART
OF THE AREA LATER THIS MORNING OR AFTERNOON. OF GREATER CONCERN
WHEN IT COMES TO POTENTIAL PCPN FOR TODAY MAY BE THE ACTIVITY
CURRENTLY SEEN OVER WESTERN NEBRASKA. WATER VAPOR IMAGERY HINTS AT
THE PRESENCE OF A SHORTWAVE MOVING UP INTO THAT AREA THIS PAST
EVENING COINCIDENT WITH THE DEVELOPMENT OF THE CONVECTION... AND
SIMULATED WATER VAPOR IMAGERY FROM THE NAM AND GFS FOR TODAY
SUGGEST THAT SHORTWAVE SHOULD CONTINUE TO MOVE NORTHEAST THEN
EASTWARD... WORKING INTO OUR AREA BY LATER MORNING OR AFTERNOON.
ALTHOUGH BOUNDARY LAYER INSTABILITY APPEARS TO BE WELL CAPPED BY A
STOUT INVERSION AROUND 800MB... SHOULD WE SEE THINGS SATURATE NEAR
OR ABOVE THAT LEVEL WE COULD CERTAINLY GET DEEP CONVECTION TO
DEVELOP... AND SUBSEQUENTLY FEED BACK ON ITSELF BY ERODING THE
UNDERLYING CAP DUE TO PCPN AND EVAPORATIONAL COOLING. THE ACTIVITY
CURRENTLY IN WESTERN NEBRASKA WAS PRECEDED BY SOME AC AROUND 10K
FT AGL... AND IS OBVIOUSLY PRODUCING AN EXPANSIVE SHIELD OF ITS
OWN CLOUD COVER... SO THIS WILL NEED TO BE WATCHED AS IT MOVES
NORTHEAST TODAY. EVEN IF THIS AREA OF CONVECTION DIES... IF IT
LEAVES SUFFICIENT MOISTURE IN PLACE AT A LEVEL NEAR OR JUST ABOVE
THE CAP WE COULD SEE REDEVELOPMENT AS IT IS ADVECTED INTO OUR AREA
LATER THIS MORNING INTO THIS AFTERNOON AS THE WEAK SHORTWAVE
ARRIVES. 700MB FRONTOGENESIS PROGS FROM THE NAM AND GFS ALSO
SUGGEST SOME FORCING IN THAT LAYER ABOVE THE CAP... AND IT
WOULDN/T TAKE MUCH TO GET SOMETHING GOING IF WE WIND UP WITH
SUFFICIENT MOISTURE IN THAT LAYER.

SO... WITH THE POSSIBILITY OF CONVECTION EITHER MOVING INTO THE
AREA AND/OR DEVELOPING TODAY... DECIDED TO INCLUDE SOME CHANCE
POPS OVERSPREADING THE FORECAST AREA FROM WEST TO EAST THROUGH THE
DAY TODAY. CONTINUED THE POPS INTO TONIGHT... EXPANDING THEM
SLIGHTLY SOUTHWESTWARD FROM THE PREVIOUS FORECAST. MOISTURE
TRANSPORT AND MOISTURE FLUX DIVERGENCE IN THE 750-900MB LAYER LOOK
TO INCREASE TONIGHT ACROSS THE AREA... PARTICULARLY ALONG A
NORTHWEST TO SOUTHEAST AXIS ALONG OR NORTH OF INTERSTATE 94... SO
PLACED THE HIGHEST CHANCE POPS IN THAT AREA. THERE IS CERTAINLY
SOME POSSIBILITY OF SEVERE WEATHER SHOULD CONVECTION IMPACT THE
AREA TODAY OR TONIGHT. CAPE VALUES... WHETHER THEY BE SBCAPE...
MLCAPE... OR MUCAPE WILL BE EXTREME... GENERALLY RUNNING FROM
3000-5000 J/KG MUCH OF THE TIME. IN ADDITION... 0-6KM BULK SHEAR
CLOSE TO 40KT LOOKS LIKE IT WILL BE IN PLACE OVER AT LEAST THE
NORTHERN PORTION OF THE AREA TODAY INTO TONIGHT... HELPING TO
FURTHER ORGANIZE ANY STORMS WHICH DEVELOP. DAMAGING WINDS WOULD BE
THE PRIMARY SEVERE WEATHER THREAT... ALTHOUGH SOME LARGE HAIL
COULD OCCUR IF ANY SUPERCELLS OCCUR IN THE AREA OF BETTER DEEP
LAYER SHEAR. TORNADOES DO NOT APPEAR TO BE AS MUCH OF A THREAT...
WITH THE BEST 0-1KM SHEAR LOOKING TO BE SOUTH OF THE AREA OF GOOD
DEEP LAYER SHEAR.

THE UPPER RIDGE SHOULD MANAGE TO NUDGE THE SECONDARY WARM/MOISTURE
FRONTAL BOUNDARY A BIT FARTHER NORTH AS WE HEAD THROUGH MONDAY
INTO THE TUESDAY-WEDNESDAY TIME PERIOD... SO MAINTAINED THE IDEA
OF KEEPING PCPN CHANCES MAINLY OVER THE NORTH CENTRAL AND
NORTHEAST PART OF THE AREA DURING THAT TIME FRAME. HOWEVER...
SHOULD WE SEE SUBSTANTIAL PCPN OCCUR AGAIN ACROSS THE AREA TODAY
AND/OR TONIGHT... THAT COULD WORK TO KEEP THINGS FROM RETREATING
AS FAR TO THE NORTH BY KEEPING THINGS JUICED ACROSS THE AREA. AS
FAR AS TEMPERATURES GO... IT STILL LOOKS TO BE VERY WARM THROUGH
WEDNESDAY... WITH HIGHS IN THE 90S EACH DAY... AND SOME 100 DEGREE
READINGS NOT OUT OF THE QUESTION. HOWEVER... WITH CONVECTION
APPEARING TO BE MORE OF A POSSIBILITY THAN PREVIOUSLY THOUGHT...
PARTICULARLY TODAY THROUGH MONDAY... READINGS COULD BE A BIT LOWER
IF PCPN AND/OR CONVECTIVE DEBRIS WORK TO MITIGATE HEATING. BUT...
ANY ADDITIONAL PCPN WILL ENSURE THAT DEWPOINT TEMPERATURE REMAIN
VERY HIGH... WHICH WILL HAVE AS MUCH OR A GREATER IMPACT ON HEAT
INDICES... SO WE STILL SEEM ASSURED OF SEEING DAYTIME 105-110
DEGREE HEAT INDICES OVER MOST OF THE AREA THROUGH WEDNESDAY...
WITH VALUES NEAR 120 POSSIBLE DEPENDING ON HOW TEMPERATURES PAN OUT.

MADE NO SUBSTANTIVE CHANGES TO THE FORECAST BEYOND TUESDAY... AND
KEPT GOING HEAT HEADLINES AS IS.

&&

.HYDROLOGY...
GIVEN THE COPIOUS AMOUNT OF RAIN WHICH OCCURRED OVER MUCH OF THE
AREA ON FRIDAY INTO EARLY SATURDAY... THINGS WILL REMAIN VERY
SENSITIVE TO ADDITIONAL PCPN... AND FLOODING OF URBAN AREAS... LOW
LYING AREAS... AND SMALL STREAMS AND CREEKS COULD OCCUR QUICKLY
AND EASILY SHOULD LOCALLY HEAVY RAINFALL OCCUR WITH ANY STORMS
OVER THE NEXT FEW DAYS. PRECIPITABLE WATER VALUES OF OVER 2
INCHES... ARE OVER MUCH OF THE AREA THROUGH AT LEAST MONDAY
NIGHT... SO VERY HIGH RAINFALL RATES ARE A CERTAINTY SHOULD STORMS
DEVELOP. SO... ALTHOUGH CONVECTIVE DEVELOPMENT IS UNCERTAIN WITH
RESPECT TO OCCURRENCE... TIME... AND LOCATION... SHOULD WE SEE
STORMS DEVELOP... FLOODING COULD QUICKLY BECOME A CONCERN. IN
ADDITION... GIVEN THE RECENT RAINFALL WE WILL START TO SEE RISES
IN THE LARGE STEM RIVERS THROUGH THIS WEEK... AND ANY ADDITIONAL
RAINFALL WILL INFLUENCE THE MAGNITUDE AND DURATION OF THOSE RISES
AS WELL.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR ANOKA-BENTON-
     BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
     FARIBAULT-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-
     LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-
     POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-
     STEARNS-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-
     WRIGHT-YELLOW MEDICINE.

     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 9 PM CDT WEDNESDAY FOR
     FREEBORN-GOODHUE-STEELE.

WI...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR POLK-ST.
     CROIX.

     EXCESSIVE HEAT WARNING FROM NOON TODAY TO 9 PM CDT WEDNESDAY FOR
     BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-RUSK.

&&

RAH/TRH
Hazardous weather outlook, Jul 17, 4:04 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
404 AM CDT SUN JUL 17 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
180915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
404 AM CDT SUN JUL 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES IN THE 90S WILL COMBINE WITH DEWPOINTS IN THE 70S TO
BRING HEAT INDICES OF 100 TO 115 TO THE AREA THIS AFTERNOON INTO
EARLY EVENING. SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR
MORE INFORMATION.

LIGHT FOG WILL BE ENCOUNTERED ACROSS MUCH OF THE OUTLOOK AREA
EARLY THIS MORNING. HOWEVER... SOME OF FOG MAY BE LOCALLY DENSE...
ESPECIALLY ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON
AND TONIGHT... PARTICULARLY NORTH OF A LINE FROM REDWOOD FALLS TO
OWATONNA. LOCALLY TORRENTIAL RAIN WILL BE THE PRIMARY CONCERN
FROM ANY STORMS WHICH DEVELOP... ALTHOUGH THERE IS A SLIGHT RISK
OF SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY... MAINLY
NORTH OF INTERSTATE 94. LOCALLY HEAVY RAINFALL WOULD BE THE
PRIMARY CONCERN WITH ANY STORMS WHICH DEVELOP. CHANCES INCREASE
AGAIN FOR THUNDERSTORMS ACROSS THE ENTIRE AREA THURSDAY INTO
FRIDAY AS A COLD FRONT MOVES THROUGH.

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE OUTLOOK AREA
THROUGH WEDNESDAY... WITH HIGH TEMPERATURES MAINLY IN THE
90S... AND HEAT INDEX VALUES ABOVE 100 DEGREES.

SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

In the hours before

Special weather statement, Jul 17, 12:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1229 PM CDT SUN JUL 17 2011

MNZ054-056-057-064-065-171830-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-RENVILLE-YELLOW MEDICINE-
1229 PM CDT SUN JUL 17 2011

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHIPPEWA...KANDIYOHI...
LAC QUI PARLE...RENVILLE AND YELLOW MEDICINE COUNTIES THROUGH 130 PM
CDT...

AT 1227 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTHEAST OF MONTEVIDEO...OR 9 MILES WEST OF
MAYNARD. THIS STORM WAS MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MONTEVIDEO.
  ASBURY.
  MAYNARD.
  CLARA CITY.
  RAYMOND.
  PRINSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4523 9494 4488 9477 4481 9574 4502 9587
TIME...MOT...LOC 1729Z 257DEG 26KT 4492 9564

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:27 PM CDTFlash Flood WatchMPXAnoka, Benton, Carver, Chisago, Dakota, Freeborn and 20 more13 hr

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.